Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at Jul 24, 2021, 6:04 AM CDT for Buffalo County, Wisconsin. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2021, 6:04 AM CDT (11:04 UTC)
- Expired
- Jul 24, 2021, 6:30 AM CDT
- In force
- 26 min
- Issued by
- NWS La Crosse, WI
County Buffalo County, WI
The radar
The La Crosse radar (KARX), 61 km from the middle of the area, began a volume at 11:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 11.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2540 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1098 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.4
The text
As transmitted.
382
WWUS83 KARX 241104
SPSARX
Special Weather Statement
National Weather Service La Crosse WI
604 AM CDT Sat Jul 24 2021
MNZ088-WIZ032-033-241130-
Winona-Buffalo-Trempealeau-
604 AM CDT Sat Jul 24 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WINONA...
SOUTHEASTERN BUFFALO AND SOUTHWESTERN TREMPEALEAU COUNTIES...
At 603 AM CDT, a strong thunderstorm was located over Rollingstone,
or 7 miles northwest of Winona, moving northeast at 45 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Winona, Arcadia, Goodview, Buffalo City, Fountain City, Stockton,
Rollingstone, Dodge, Waumandee, Cochrane, Minnesota City, Minneiska,
Czechville, Merrick State Park, Lock And Dam 5 A, Highway 88 And
County O, Whitman, County Roads 28 And 31, Tamarack and Bluff Siding.
LAT...LON 4419 9187 4419 9186 4420 9187 4442 9150
4414 9133 4400 9186 4414 9196
TIME...MOT...LOC 1103Z 241DEG 40KT 4411 9181
$$
SkowWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Jul 24, 5:51 AM CDT, 13 minutes earlier.
Area forecast discussion, Jul 24, 5:51 AM CDT, 13 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 551 AM CDT Sat Jul 24 2021 .SHORT TERM...(Today through Sunday Night) Issued at 200 AM CDT Sat Jul 24 2021 GOES-East showing a mid-level trough pushing eastward across the eastern Dakota/western MN. At the surface, a weak surface cold front extended from western lake Superior through southwest MN. Radar was showing scattered convection along the frontal boundary/ahead of the mid-level trough. The trough and surface front continues to push southeast into our area this morning and through the day, exiting by late this afternoon. There will be a decent cap in place, keeping the convection elevated in nature and lacking shear -limiting severe potential. Bulk of the showers/storms/resulting rainfall looks to be north of I-90. Also doesn't show promise for a substantial rain, generally a tenth to a half inch expected...but could see a pocket or two of some heavier amount potential given the high precipitable water values/humid airmass in place. Again, not expecting much for severe potential given weak shear but will have to keep an eye out for a stronger cell or two with small hail and localized downburst wind potential. Otherwise, won't see a relief in the humidity despite the frontal passage as drier air lags behind. Lingering muggy airmass and highs topping off in the mid 80s to lower 90s will produce heat indices in the 90 to 100 range...highest over portions of northeast IA into far southwest WI. Sunday will be another very warm day but should see a marked difference in humidity levels as drier air filters in. Will likely see hazy skies again though as wildfires out west and over portions of Canada continue to produce smoke aloft. Otherwise, plan on highs ranging from the mid-80s to lower 90s. Enjoy the drier air Sunday as dew points start the creep upwards again Sunday night as a warm front pushes northward out of the Plains. Could also see a few showers/storms along this front but appears they will stay just west of our area. .LONG TERM...(Monday through Friday) Issued at 200 AM CDT Sat Jul 24 2021 Upper level ridge amplification across the Intermountain West and Plains will keep us in northwest flow aloft during this period. As such, we will likely see intermittent shower/storm chances along with very warm and rather muggy conditions. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 549 AM CDT Sat Jul 24 2021 Scattered showers and a few thunderstorms persist through the morning hours, ending from northwest to southeast over the course of the mid morning to early afternoon. Conditions may fall to MVFR for a short time within or just behind these storms before clearing for the afternoon and tonight. Southwest winds of 5 to 10 kts veer to the northwest by midday with a few gusts over 20 kts at higher elevations this afternoon before lessening this evening. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...DAS LONG TERM...DAS AVIATION...Skow
Hazardous weather outlook, Jul 24, 3:35 AM CDT, 2 hours 29 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 335 AM CDT Sat Jul 24 2021 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-251100- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 335 AM CDT Sat Jul 24 2021 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Scattered storms will be seen mainly north of I-90 this morning, exiting east by early afternoon. A few of the storms may produce strong gusty winds along with localized heavy downpours. Otherwise, plan on hot and humid conditions today with heat indices around 100 degrees across portions of northeast Iowa into far southwest Wisconsin. .DAYS TWO THROUGH SEVEN...Sunday through Friday Periodic storm chances will be seen this next week. However, it is too early to discern the severe potential. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. DAS
In the hours before
Special weather statement, Jul 24, 6:04 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service La Crosse WI
604 AM CDT Sat Jul 24 2021
MNZ088-WIZ032-033-241130-
Winona-Buffalo-Trempealeau-
604 AM CDT Sat Jul 24 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WINONA...
SOUTHEASTERN BUFFALO AND SOUTHWESTERN TREMPEALEAU COUNTIES...
At 603 AM CDT, a strong thunderstorm was located over Rollingstone,
or 7 miles northwest of Winona, moving northeast at 45 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Winona, Arcadia, Goodview, Buffalo City, Fountain City, Stockton,
Rollingstone, Dodge, Waumandee, Cochrane, Minnesota City, Minneiska,
Czechville, Merrick State Park, Lock And Dam 5 A, Highway 88 And
County O, Whitman, County Roads 28 And 31, Tamarack and Bluff Siding.
LAT...LON 4419 9187 4419 9186 4420 9187 4442 9150
4414 9133 4400 9186 4414 9196
TIME...MOT...LOC 1103Z 241DEG 40KT 4411 9181
SkowNearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.